Involve: A Journal of Mathematics
- Volume 11, Number 2 (2018), 195-206.
Enumerating spherical $n$-links
We investigate spherical links: that is, disjoint embeddings of 1-spheres and 0-spheres in the 2-sphere, where the notion of a split link is analogous to the usual concept. In the quest to enumerate distinct nonsplit -links for arbitrary , we must consider when it is possible for an embedding of circles and an even number of points to form a nonsplit link. The main result is a set of necessary and sufficient conditions for such an embedding. The final section includes tables of the distinct embeddings that yield nonsplit -links for .
Involve, Volume 11, Number 2 (2018), 195-206.
Received: 15 January 2015
Revised: 30 January 2016
Accepted: 5 December 2016
First available in Project Euclid: 20 December 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 05C30: Enumeration in graph theory
Secondary: 05C10: Planar graphs; geometric and topological aspects of graph theory [See also 57M15, 57M25] 57M15: Relations with graph theory [See also 05Cxx]
Burkhart, Madeleine; Foisy, Joel. Enumerating spherical $n$-links. Involve 11 (2018), no. 2, 195--206. doi:10.2140/involve.2018.11.195. https://projecteuclid.org/euclid.involve/1513775056
- Distinct embeddings for links.